Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Robustness to strategic uncertainty
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.).
2014 (English)In: Games and Economic Behavior, ISSN 0899-8256, E-ISSN 1090-2473, Vol. 85, no 1, 272-288 p.Article in journal (Refereed) Published
Abstract [en]

We introduce a criterion for robustness to strategic uncertainty in games with continuum strategy sets. We model a player's uncertainty about another player's strategy as an atomless probability distribution over that player's strategy set. We call a strategy profile robust to strategic uncertainty if it is the limit, as uncertainty vanishes, of some sequence of strategy profiles in which every player's strategy is optimal under his or her uncertainty about the others. When payoff functions are continuous we show that our criterion is a refinement of Nash equilibrium and we also give sufficient conditions for existence of a robust strategy profile. In addition, we apply the criterion to Bertrand games with convex costs, a class of games with discontinuous payoff functions and a continuum of Nash equilibria. We show that it then selects a unique Nash equilibrium, in agreement with some recent experimental findings.

Place, publisher, year, edition, pages
2014. Vol. 85, no 1, 272-288 p.
Keyword [en]
Nash equilibrium, Refinement, Strategic uncertainty, Bertrand competition, Log-concavity
National Category
Economics and Business Other Mathematics
Identifiers
URN: urn:nbn:se:kth:diva-146559DOI: 10.1016/j.geb.2014.01.018ISI: 000335616100017Scopus ID: 2-s2.0-84896307620OAI: oai:DiVA.org:kth-146559DiVA: diva2:724366
Note

QC 20140612

Available from: 2014-06-12 Created: 2014-06-12 Last updated: 2017-12-05Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Weibull, Jörgen W.
By organisation
Mathematics (Dept.)
In the same journal
Games and Economic Behavior
Economics and BusinessOther Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 121 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf